Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


missed some pills
Aug 24, 2001

I was diagnosed two years ago, after finding a KS spot on my leg. I'm 39 and feel in okay heath otherwise. I have 335 t cell and less than 50 viral load, although I have had as litle as 180 t cells and as high as 500,000 vl. I've been on combivir, saquinavir and ritonavir for about 12 months. I'm also doing an IL2 trial (on the lowest dose at present). However I've become quite depresseed and tired alot.. I'm on cripamil for the depression. My doc suggested changing to abacvir and another treatment, by adding one new one each month seeing if there was any major side effects then coming off the combivir, saquinavir and ritonavir, but also increase the dose of IL2. So far I've only added the abacvir, however I'm becoming forgetful and confused. A major problem as I'm full time employed. So much confused that I went away at the weekend taking all my treatmetns but not the combivir. Oops. I was without it for 2 days. My question is two fold. Will missing the combivir (for two days) be a major problem, given I'm taking so many other drugs? And Is this confusion/forgetfulness going to continue, should I discuss it with my doc?

Response from Dr. Pavia

Good questions. When you are on a multi drug regimen and are below 50 copies, it is unlikely that missing 2 days of combivir did any damage. Ritonavir and saquinavir alone has done quite well in some studies, although there may have been less control of virus in the nervous system.

I am not sure why you are considering increasing the IL-2. The main reason would be that the study protocol is testing higher doses, or that you are not getting a boost in your CD4 count. If you have gone from 180 to 335 in 2 years, that is not bas, although it is lower than a typical IL-2 response to higher dose. However, the side effects of IL-2 go up as you increase dose.

Good luck

ATP

You should definitely discuss the forgetfullness with your doctor. There are lots of possible reasons. The two most likely would seem to be depression or the IL-2. They can be related by the way, since IL-2 can trigger depression.



Previous
Comments regard article
Next
Should I consult a pulmonary specialist

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement